|
ABSTRACT
Title |
: |
Analysis of Dependencies of Checkpoint Cost and Checkpoint Interval of Fault Tolerant MPI Applications |
Authors |
: |
Mallikarjuna Shastry P.M., K. Venkatesh |
Keywords |
: |
OPEN MPI, Fault Tolerance, Optimal
Checkpoint Interval, Checkpoint Cost, Speedup,
Efficiency. |
Issue Date |
: |
November 2010 |
Abstract |
: |
In this paper, we have analysed i) the
relationship between the checkpoint cost and the optimal
checkpoint interval and ii) the relationship between the
checkpoint cost and the number of processors (processes)
and we have also determined the optimal number of
processors (processes) required for executing the fault
tolerant MPI applications.
We have presented an experimental study in which, we
have used an optimal checkpoint restart model [1] with
Weibull�s and Exponential distributions to determine the
optimal checkpoint interval.
We have observed that, the optimal checkpoint intervals
obtained using Weibull�s distribution, produce minimal
average completion time; as compared with the optimal
checkpoint intervals obtained using Exponential
distribution.
The optimal checkpoint interval is approximately directly
proportional to the checkpoint cost and inversely
proportional to shape parameter.
The study indicates that, the checkpoint cost of MPI
applications increases with the number of processors
(processes) used for execution.
We have determined the optimal number of processes
(processors) required to execute the MPI applications
considered in this paper, as 4. |
Page(s) |
: |
2690-2697 |
ISSN |
: |
0975–3397 |
Source |
: |
Vol. 2, Issue.8 |
|